Thunderstorm Wind, Jasper
- When
- May 14, 8:48 AM CST
- Where
- Jasper County, 2 mi SW of Buna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.417, -93.983
Trees were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Trees were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 14, 8:32 AM CST, 16 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
932 AM CDT SUN MAY 14 2006
.UPDATE...
UPDATED GRIDS AND ZONES FOR SEVERE THUNDERSTORM WATCH #349 THROUGH
5 PM. SEVERE WEATHER ONGOING WITH NUMEROUS REPORTS OF LARGE HAIL
ACROSS LAKES REGION OF SOUTHEAST TEXAS. ALTHOUGH CURRENT
THUNDERSTORMS WILL LIKELY WEAKEN LATER THIS
MORNING...REDEVELOPMENT IS ANTICIPATED LATER THIS AFTERNOON.
DUE TO CLOUD COVER FROM THUNDERSTORM COMPLEX...HAVE LOWERED MAX
TEMPS FOR TODAY. ALSO...WINDS AND SEAS HAVE FALLEN BELOW SMALL
CRAFT ADVISORY CRITERIA IN OFFSHORE WATERS...BUT WILL RAMP UP
AGAIN LATER TONIGHT AND TOMORROW AS COLD FRONT PUSHES INTO
OFFSHORE WATERS. HAVE ADJUSTED SCA TO OVERNIGHT HOURS THROUGH
MONDAY.
&&
.PREV DISCUSSION... (ISSUED 340 AM CDT SUN MAY 14 2006)
DISCUSSION...
COLD FRONT CURRENTLY ACROSS C OK THIS MORNING...WITH A DECENT
UPPER AIR DISTURBANCE RACING SE ACROSS THE ARKLATEX...SETTING OFF
SVR TSRA EARLIER. THE TSRA HAS MARKEDLY DIMINISHED IN INTENSITY
OVER THE LAST HOUR...BUT STILL EXPECT SCT TSRA TO EITHER MAKE IT
OR REDEVELOP ACROSS INLAND SE TX LAKES REGION/C LA AS THE UPPER LEVEL
DISTURBANCE GENERATES ADDITIONAL LIFT. THE CHANCE FOR TSRA WILL
INCREASE ONCE AGAIN NEAR AND AHEAD OF FROPA LATER THIS AFTERNOON
AND EVENING. SPC HAS MOST OF THE AREA IN A SLIGHT RISK TODAY...SO
WORDED GUSTY WINDS AND SMALL HAIL IN THE FORECAST.
NO PRECIP IS EXPECTED FOR THE REMAINDER OF THE WEEK AFTER MON. THE
EASTERN U.S. WILL BE DOMINATED BY A RATHER LARGE LONGWAVE TROF
MOST OF THIS UPCOMING WEEK...KEEPING OUR AREA UNDER GENERALLY NW
FLOW ALOFT. THIS WILL ALSO ALLOW FOR ANOTHER RE-INFORCING SHOT OF
COOL CANADIAN AIR BY WED...KEEPING LOWER DEWPTS ACROSS THE AREA
WHICH WILL LEAD TO NIGHTIME TEMPS AVERAGING 5-10 DEGREES BELOW
NORMAL FOR MOST OF THIS UPCOMING WORKWEEK.
DML
AVIATION...
EXPECT SCT-BKN CEILINGS RANGING FROM 2000-2500FT THIS
MORNING...GRADUALLY FILLING IN AFTER SUNRISE AS THE UPPER LEVEL
DISTURBANCE GENERATES ADDITIONAL LIFT AND SCT TSRA.
DML
MARINE...
SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE COASTAL WATERS FROM
THE LOWER ATCHAFALAYA RIVER TO HIGH ISLAND OUT 60 NAUTICAL MILES
FOR A COUPLE OF REASONS. ONE...THE LLJ HAS SET UP NICELY WITH S
WINDS IN THE 20-25 KNOT RANGE NOW. TWO...POST FRONTAL N WINDS LATE
TONIGHT AND THROUGH MON.
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL 5 PM SUNDAY FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...AND
VERNON.
TX...SEVERE THUNDERSTORM WATCH UNTIL 5 PM SUNDAY FOR THE FOLLOWING
ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND
TYLER.
GM...SCA ALL MARINE ZONES FROM 12 AM MONDAY THROUGH 7 PM MONDAY.
&&
05HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 345 AM CDT SUN MAY 14 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-151100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 345 AM CDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE AND SUBSEQUENT COOL FRONT WILL SET OFF SCATTERED SHOWERS AND THUNDERSTORMS TODAY...WITH A FEW OF THESE STORMS POSSIBLY SEVERE. THE MAIN WEATHER THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS LATER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ONCE THE COOL FRONT MOVES THROUGH...NO PRECIPITATION IS EXPECTED FOR THE REMAINDER OF THE WEEK. EXPECT COOLER THAN NORMAL CONDITIONS TO PREVAIL...ESPECIALLY AT NIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 738 AM CDT SUN MAY 14 2006 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-141445- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 738 AM CDT SUN MAY 14 2006 ...SEVERE THUNDERSTORMS APPROACHING INTERIOR SOUTHEAST TEXAS... SEVERE THUNDERSTORMS ACROSS LUFKIN AND SAN AUGUSTINE EXTENDING NORTH TO RUSK AND MOUNT ENTERPRISE CONTINUED TO MOVE SOUTHEAST AT 30 MPH. THESE STORMS WILL LIKELY MOVE INTO ROCKLAND...SAM RAYBURN AND THE TOLEDO BEND DAM AREAS BEFORE 800 AM. THERE IS ALSO A SEVERE THUNDERSTORM WATCH FOR THIS AREA UNTIL 1 PM. THESE STORMS HAVE A HISTORY OF PRODUCING PENNY TO QUARTER SIZE HAIL...FREQUENT LIGHTNING AND...MODERATE RAINFALL. THESE STORMS DEVELOPED OVERNIGHT ALONG THE COLD FRONT ACROSS NORTH TEXAS AND CONTINUE TO TRACK SOUTHWARD. THE COLD FRONT WILL CONTINUE TO SLIDE SOUTH REACHING THE AREA BY THIS EVENING TRIGGERING ANOTHER ROUND OF THUNDERSTORMS LATER THIS AFTERNOON AND EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
827 AM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HAIL 16 NW JASPER 31.08N 94.19W
05/14/2006 M0.88 INCH JASPER TX PUBLIC
REPORTED FROM SAM RAYBURN DAM.
&&
MOGGEDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
901 AM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HAIL NEWTON 30.85N 93.76W
05/14/2006 M1.75 INCH NEWTON TX LAW ENFORCEMENT
REPORTED BY SHERIFFS DEPT.
&&
MOGGEDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
921 AM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM HAIL COLMESNEIL 30.91N 94.42W
05/14/2006 E1.00 INCH TYLER TX PUBLIC
&&
MOGGEDThe Lake Charles radar (KLCH), 81 km away, was scanning. The volume nearest the first event began at 14:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505726.